MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW IMN SCREWS Ø5X35MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LOCKING SCREW IMN SCREWS Ø5X35MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23605035S
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 01/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.H3 other text : device discarded by the hospital.
 
Event or Problem Description
As reported: "surgery for fracture of left femoral condyle.The hospital operating room staff opened the wrong nail on the left and right side and inserted it without realizing the mistake.After insertion, the staff did not notice the mistake and continued the procedure.When they attempted to insert the locking screw, it did not go in properly, resulting in a femoral diaphyseal fracture.Subsequent confirmation revealed that the wrong nail had been inserted on the left and right side.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed.But in the context of current reported screw a non-intended used counterpart item could be confirmed based on lot code provided, only.As per event details ¿ the hospital operating room staff opened the wrong nail on the left and right side and inserted it.After insertion, the staff did not notice the mistake and continued the procedure.When they attempted to insert the locking screw, it did not go in properly, resulting in a femoral diaphyseal fracture.¿ however, the further reported adverse consequences could not be confirmed since evidence [e.G.X-ray images] are not provided and a further medical statement therefore impossible.Finally, the ifu clearly instructs: ¿the correct selection of the fracture fixation appliance is extremely important.Implants can be available in different versions, varying for example in length, diameter, angle, right-hand and left-hand versions, material and number of drilled holes.Failure to use the appropriate appliance for the fracture condition may accelerate clinical failure¿ every implant must be used in the correct anatomic location, consistent with accepted standards of internal fixation.¿ complementary information about the used counterpart could be found under the main investigation of the nail.Based on above and information available this is rather user related event, and it could not be excluded that its resulting consequence of non-intended use of counterpart nail implanted.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description
As reported: "surgery for fracture of left femoral condyle.The hospital operating room staff opened the wrong nail on the left and right side and inserted it without realizing the mistake.After insertion, the staff did not notice the mistake and continued the procedure.When they attempted to insert the locking screw, it did not go in properly, resulting in a femoral diaphyseal fracture.Subsequent confirmation revealed that the wrong nail had been inserted on the left and right side." 1/16/2024 - additional information received: another nail was inserted and surgery was completed successfully.

Brand Name
LOCKING SCREW IMN SCREWS Ø5X35MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18608392
Report Number0009610622-2024-00046
Device Sequence Number21090791
Product Code HSB
UDI-Device Identifier07613327366198
UDI-Public07613327366198
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number23605035S
Device Lot NumberK16F475
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown